Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

26 year old diagnosed with hypothyroidism. Taking levothyroxine. Missed periods. Should I get tested again?

hi doc, i am 26 and was diagnosed with hypothyroid as my TSHs were very high (=30). i started taking 50mg pills but i guess it was a fake brand and did not affect on me after i got tested after 8 weeks. my tsh was still high at 20. i changed my brnd to levothyroxine and started taking 100mg as suggested by my doc. now it has been 4 weeks since i have been taking this med and i missed my periods. i started taking dose of 100mg after my last periods. what should i do now? should i get my tests done again? please help!
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi friend
Welcome to Health Care Magic

The dose of thyroxine is microgram (mcg) - not milligram (mg).
The dose has a wide range - from 25 to 400 mcg.
It takes time to work / need a month for the tests to change.
The dose is adjusted depending on the results of test (TSH) - it has to be repeated every month.
If two consecutive values are in normal range, that is likely to be the proper dose / then follow up once or twice an year is enough.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 2 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor